Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Avascular Necrosis
Mar 6, 2013

I had never heard of it before, but my doctor just told me he thinks I have avascular necrosis (AVN), causing hip joint pain. I asked around to friends and, to my surprise, there are many guys in their 30's and older with AVN showing up. Has anyone studied patients with AVN to see if there is a definite link to a specific med or group of meds that may be causing this? And, has anyone been cured of it without having to undergo hip joint replacement surgery?

Response from Dr. Henry

Avascular necrosis of the hip has been reported to be increased in HIV persons. Use of some of the older HIV regimens, steroid use, alcohol use, high triglycides, smoking, and numerous other systemic diseases have been linked to increased risk for avascular necrosis of the hip. None of the currently recommended HIV meds in the US has been clearly linked to an increased risk. There are a number of other interventions besides hip replacement that are under evaluation for management depending on individual situation (remodeling of bone, bone decompression, electric stimulation and others). KH



Previous
Both of us are positive can we have sex?
Next
Is HIV virus can mask or interfere with syphilis result?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement